Opuscula Math. 37, no. 6 (2017), 795-819
http://dx.doi.org/10.7494/OpMath.2017.37.6.795

 
Opuscula Mathematica

The second Cushing-Henson conjecture for the Beverton-Holt q-difference equation

Martin Bohner
Sabrina H. Streipert

Abstract. In this paper, we study the second Cushing-Henson conjecture for the Beverton-Holt difference equation with periodic inherent growth rate and periodic carrying capacity in the quantum calculus setting. We give a short summary of recent results regarding the Beverton-Holt difference and \(q\)-difference equation and introduce the theory of quantum calculus briefly. Next, we analyze the second Cushing-Henson conjecture. We extend recent studies in [The Beverton-Holt q-difference equation with periodic growth rate, Difference Equations, Discrete Dynamical Systems, and Applications, Springer-Verlag, Berlin, Heidelberg, New York, 2015, pp. 3-14] and state a modified formulation of the second Cushing-Henson conjecture for the Beverton-Holt \(q\)-difference equation as a generalization of existing formulations.

Keywords: Beverton-Holt equation, Cushing-Henson conjectures, \(q\)-difference equation, periodic solution.

Mathematics Subject Classification: 39A12, 39A13, 92D25.

Full text (pdf)

  1. J. Barić, R. Bibi, M. Bohner, A. Nosheen, J. Pečarić, Jensen Inequalities on Time Scales, Monographs in Inequalities, vol. 9, Theory and Applications, Element, Zagreb, 2015.
  2. L. Berezansky, E. Braverman, On impulsive Beverton-Holt difference equations and their applications, J. Differ. Equations Appl. 10 (2004) 9, 851-868.
  3. R.J.H. Beverton, S.J. Holt On the dynamics of exploited fish populations, Fishery Investigations (Great Britain, Ministry of Agriculture, Fisheries, and Food), vol. 19, H. M. Stationery Off., London, 1957.
  4. M. Bohner, R. Chieochan, Floquet theory for \(q\)-difference equations, Sarajevo J. Math. 8 (2012) 21, 355-366.
  5. M. Bohner, R. Chieochan, The Beverton-Holt \(q\)-difference equation, J. Biol. Dyn. 7 (2013) 1, 86-95.
  6. M. Bohner, A. Peterson, Dynamic Equations on Time Scales: An Introduction with Applications, Birkhäuser Boston, Inc., Boston, MA, 2001.
  7. M. Bohner, A. Peterson, Advances in dynamic equations on time scales, Birkhäuser Boston, Inc., Boston, MA, 2003.
  8. M. Bohner, S. Stević, H. Warth, The Beverton-Holt difference equation, [in:] Discrete Dynamics and Difference Equations, World Sci. Publ., Hackensack, NJ, 2010, pp. 189-193.
  9. M. Bohner, S.H. Streipert, The Beverton-Holt equation with periodic growth rate, Int. J. Math. Comput. 26 (2015) 4, 1-10.
  10. M. Bohner, S.H. Streipert, The Beverton-Holt \(q\)-difference equation with periodic growth rate, [in:] Difference Equations, Discrete Dynamical Systems, and Applications. Springer-Verlag, Berlin, Heidelberg, New York, 2015, pp. 3-14.
  11. Å. Brännström, D. Sumpter, The role of competition and clustering in population dynamics, Proc. R. Soc. B 272 (2005) 1576, 2065-2072.
  12. J.M. Cushing, S.M. Henson, Global dynamics of some periodically forced, monotone difference equations, J. Differ. Equations Appl. 7 (2001) 6, 859-872.
  13. T. Diagana, Almost automorphic solutions to a Beverton-Holt dynamic equation with survival rate, Appl. Math. Lett. 36 (2014), 19-24.
  14. S.A. Geritz, É. Kisdi, On the mechanistic underpinning of discrete-time population models with complex dynamics, J. Theor. Biol. 228 (2004) 2, 261-269.
  15. M. Holden, Beverton and Holt revisited, Fisheries Research 24 (1995) 1, 3-8.
  16. T. Radulescu, V. Radulescu, T. Andreescu, Problems in Real Analysis: Advanced Calculus on the Real Axis, Springer, 2009.
  17. O. Tahvonen, Optimal harvesting of age-structured fish populations, Mar. Resour. Econ. 24 (2009) 2, 147-169.
  18. F.-H. Wong, C.-C. Yeh, W.-C. Lian, An extension of Jensen's inequality on time scales, Adv. Dyn. Syst. Appl. 1 (2006) 1, 113-120.
  • Martin Bohner
  • Department of Mathematics and Statistics, Missouri S&T, Rolla, MO 65409-0020, USA
  • Sabrina H. Streipert
  • Department of Mathematics and Statistics, Missouri S&T, Rolla, MO 65409-0020, USA
  • Communicated by Marek Galewski.
  • Received: 2016-07-20.
  • Revised: 2017-02-12.
  • Accepted: 2017-02-14.
  • Published online: 2017-09-28.
Opuscula Mathematica - cover

Cite this article as:
Martin Bohner, Sabrina H. Streipert, The second Cushing-Henson conjecture for the Beverton-Holt q-difference equation, Opuscula Math. 37, no. 6 (2017), 795-819, http://dx.doi.org/10.7494/OpMath.2017.37.6.795

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.